Risedronate induced Uveitis in patient with Paget's disease

(Courtesy: Dr. Aditya Kelkar, National Insitute of Ophthalmology, Pune)

A 66 year old male was suffering from Paget's disease since 1999. He developed stress fracture of left thigh bone on January 2006. The patient was referred in May 2006 as fracture healing was not satisfactory. He was administered 2 intravenous injections of pamidronate and was prescribed risedronate 35 mg weekly later on. Both of these belong to aminobisphosphonate group of drugs used in treatment of active Paget's disease. The fractures healed. Patient did not visit rheumatologist and continued to take risedronate till November 2008.
He developed dimness of vision due to uveitis in July 2008 and received various treatments including intraocular injections from different ophthalmologists for the same. His vision finally returned to normal 5 months after withdrawal of risedronate. World Health Organisation issued a poster reporting over 500 adverse ocular side effects until May 2004. These can cause redness and pain in eye as well as loss of vision. Withdrawal of the offending drug leads to restoration of visual problem.

Pagets Vitreous haze B scanus     Pagets A      Pagets 4
Pagets Vitreous haze B scanus                        Pagets A                                                 Pagets 2

 

Pagets 1
Pagets1


Pagets 2Pagets 2

Pagets 3Pagets 3

 

 

Fields with * are mandatory
Name *
Email *
Phone
Comment *
Enter the number below